Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 21, 2007, 4:11 AM MDT for Bowman County, Slope County, North Dakota. It took effect at Aug 21, 2007, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2007, 4:11 AM MDT (10:11 UTC)
- In effect from
- Aug 21, 2007, 11:00 AM MDT
- Expired
- Aug 21, 2007, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Bowman County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 216 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 211011 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 511 AM CDT TUE AUG 21 2007 ...A RED FLAG WARNING IS IN EFFECT OVER FAR SOUTHWEST NORTH DAKOTA FOR LOW HUMIDITIES AND BREEZY WESTERLY WINDS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING... .A WEAK COLD FRONT WILL PUSH INTO CENTRAL NORTH DAKOTA TODAY. WESTERLY WINDS OF 15 TO 30 MPH CAN BE EXPECTED OVER THE FAR SOUTHWEST...ALONG WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO AROUND 20 TO 25 PERCENT. IN COMBINATION WITH CRITICAL FUEL LEVELS...THE LOW HUMIDITIES AND STRONG WINDS WILL PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON AND EARLY EVENING. NDZ040-043-211815- /O.NEW.KBIS.FW.W.0008.070821T1700Z-070822T0100Z/ SLOPE-BOWMAN- 411 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. WESTERLY WINDS OF 15 TO 30 MPH CAN BE EXPECTED OVER THE FAR SOUTHWEST...ALONG WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO AROUND 20 TO 25 PERCENT. IN COMBINATION WITH CRITICAL FUEL LEVELS...THE LOW HUMIDITIES AND STRONG WINDS WILL PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NH
1 follow-up statement
000 WWUS83 KBIS 211744 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1244 PM CDT TUE AUG 21 2007 ...A RED FLAG WARNING REMAINS IN EFFECT OVER FAR SOUTHWEST NORTH DAKOTA FOR LOW HUMIDITIES AND BREEZY WESTERLY WINDS THROUGH EARLY THIS EVENING... .A WEAK COLD FRONT OVER CENTRAL NORTH DAKOTA EARLY THIS AFTERNOON WILL APPROACH EASTERN NORTH DAKOTA THIS EVENING. WESTERLY WINDS OF 15 TO 30 MPH WILL CONTINUE OVER WESTERN NORTH DAKOTA...ALONG WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO AROUND 20 TO 25 PERCENT. IN COMBINATION WITH CRITICAL FUEL LEVELS...THE LOW HUMIDITIES AND STRONG WINDS WILL PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON AND EARLY EVENING OVER FAR SOUTHWESTERN NORTH DAKOTA. NDZ040-043-220100- /O.CON.KBIS.FW.W.0008.000000T0000Z-070822T0100Z/ SLOPE-BOWMAN- 1144 AM MDT TUE AUG 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. WESTERLY WINDS OF 15 TO 30 MPH WILL CONTINUE OVER THE FAR SOUTHWEST...ALONG WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO AROUND 20 TO 25 PERCENT. IN COMBINATION WITH CRITICAL FUEL LEVELS...THE LOW HUMIDITIES AND STRONG WINDS WILL PRODUCE EXPLOSIVE FIRE GROWTH CONDITIONS THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 21, 2:49 AM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 21, 2:49 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 AM CDT TUE AUG 21 2007 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM MAINLY FOCUS ON AREAS OF DENSE FOG OVER MY FAR EAST CENTRAL AND SOUTHEAST EARLY THIS MORNING...THEN FIRE WEATHER CONCERNS OVER THE FAR SOUTHWEST THIS AFTERNOON. MODELS IN FAIR AGREEMENT SO WENT WITH A GENERAL BLEND...ALTHOUGH I DID LEAN A BIT MORE TOWARDS THE GFS FOR WINDS TODAY. CURRENTLY...CLOSED UPPER LOW MOVING SLOWLY ACROSS SOUTH CENTRAL CANADA WITH SURFACE LOW PRESSURE UNDERNEATH. SHORT WAVE ENERGY SOUTH OF THIS STACKED SYSTEM IS SLIDING ACROSS MONTANA ATTM...AND IS TRIGGERING SCT-ISOLD LIGHT SHOWERS JUST WEST OF THE FA...AND CLOUDY SKIES OVER WEST AND CENTRAL ND. MEANWHILE FURTHER EAST...LOW OVERCAST AND FOG HAVE RETURNED OVER THE FAR EAST CENTRAL AND SOUTHEASTERN FA...WITH JMS REPORTING 1/4 VIS THE PAST FEW HOURS. THE WESTERN EXTENT OF LOW CIGS AND FOG IS JUST WEST OF JAMESTOWN...NONETHELESS HAVE DECIDED TO GO WITH A DENSE FOG ADVISORY THROUGH MID MORNING FOR STUTSMAN COUNTY AND SOUTH AS ADVANCING MID LEVEL CLOUDS MAY HELP KEEP THE STRATUS IN FOR A BIT LONGER...AS INDICATED BY MAV GUIDANCE. SHORT WAVE ENERGY WILL CONTINUE TO SLIDE EASTWARD THROUGH THE NORTHERN PLAINS TODAY...SO HAVE POPULATED ISOLATED SHOWERS WEST AND CENTRAL THIS MORNING...AND CENTRAL AND EAST THIS AFTERNOON. DRY AIR FROM THE SURFACE UP TO AROUND 10K FEET SHOULD PREVENT MOST RAINFALL FROM REACHING THE GROUND...THUS THE REASONING FOR ISOLATED WORDING RATHER THEN SCATTERED. DAYTIME HIGHS TODAY SHOULD BE SIMILAR TO MONDAY...AROUND 80 DEGREES FOR THE MOST PART. LOOKS TO BECOME A BIT BREEZY WEST AND NORTH LATER THIS MORNING AND AFTERNOON AS THE SURFACE LOW NORTH OVER CANADA DRAGS A WEAK COLD FRONT THROUGH THE REGION. NUMERICAL GUIDANCE ALSO INDICATES DEW POINT TEMPS IN THE LOW TO MID 40S WEST...WHICH COULD BE TOO HIGH GIVEN THE DRY AIR INDICATED VIA MODEL SOUNDINGS FROM THE SURFACE TO AROUND 700MB. THUS THERE IS GOOD POTENTIAL FOR MIXING OUT TODAY WEST. GIVEN THE MORE CRITICAL FUEL STATE SOUTHWEST...FELT A RED FLAG WARNING IS WARRANTED THERE AS OUR FORECAST MIN RH COULD BE A BIT TO HIGH...WHICH ALREADY WOULD WARRANT FIRE WEATHER HEADLINES. ZONAL UPPER LEVEL FLOW WITH WEAK EMBEDDED SHORT WAVE ENERGY SLIDING THROUGH THE REGION WILL THEN BE THE STORY FOR TONIGHT THROUGH THURSDAY NIGHT. MODELS INDICATING MOST PRECIPITATION ACTIVITY SHOULD REMAIN NORTH AND SOUTH OF THE FORECAST AREA...ALTHOUGH CANNOT RULE OUT A STRAY SHOWER OR THUNDERSTORM DURING THIS PERIOD. FOR NOW KEPT THINGS MAINLY DRY AS CHANCES LOOK SLIM. BEST PLACE THAT MAY SEE PRECIP IS OVER THE FAR SOUTHWEST ON WEDNESDAY NIGHT...WITH BETTER CHANCES STAYING WELL SOUTH OVER SOUTH DAKOTA. TEMPERATURES WEDNESDAY WILL BE SIMILAR TO TODAY...THEN COOLER ON THURSDAY AS COOL SURFACE HIGH PRESSURE PUSHES SOUTH. .LONG TERM...FRIDAY THROUGH TUESDAY... BASICALLY A ZONAL PATTERN ACROSS THE NORTHERN TIER OF STATES THROUGH TUESDAY WITH MINOR SHORTWAVES MOVING IN THE FLOW. BOTH THE GFS AND ECMWF ARE SIMILAR WITH THIS PATTERN WITH ONLY MINOR DIFFERENCES WITH THE LOCATIONS OF THE SHORTWAVES. OVERALL SUMMER WEATHER WILL CONTINUE WITH TEMPERATURES IN THE 80S FOR HIGHS AND 50S FOR LOWS. KEPT THE EXTENDED MAINLY DRY FOR NOW UNTIL WE GET A BETTER HANDLE ON THE POTENTIAL SHORTWAVES DURING THIS PERIOD. && .AVIATION... NOW REAL AVIATION CONCERNS OTHER THAN LINGERING DENSE FOG IN THE JAMESTOWN AREA WHICH ACTUALLY COVERS POINTS EAST IN ERN NORTH DAKOTA DOWN INTO ABERDEEN SOUTH DAKOTA. VISIBILITIES WERE AROUND 1/4 MILE FOR THE LAST FEW HOURS WITH 100 FOOT CEILINGS. LIGHT SOUTH WINDS ARE NOT STRONG ENOUGH TO MIX OUT THE FOG AND WILL HAVE TO WAIT UNTIL ABOUT MID MORNING FOR SURFACE WINDS TO KICK IN A BIT HIGHER. OTHER AREAS SEEING MOSTLY HIGH CLOUDINESS ACROSS MOST OF THE REGION WITH SOME 12,000 FOOT MID CLOUDS IN SPOTS. LIGHT WINDS REPORTED IN THESE AREAS AS WELL. LATER TODAY WILL SEE SOME MORE MID CLOUDS AROUND 10,000 FEET AND PROBABLY SOME CUMULUS AT ABOUT 5,000 FEET WITH VFR CONDITIONS. && .FIRE WEATHER... AS STATED ABOVE...CRITICAL FIRE WEATHER CONDITIONS WILL BE MET THIS AFTERNOON OVER THE FAR SOUTHWESTERN COUNTIES OF SLOPE AND BOWMAN. WINDS OF 20 TO 25 MPH...AND MIN RH VALUES IN THE LOW TO MID 20 PERCENT RANGE...WILL COMBINE WITH CRITICAL DRY FUEL VALUES TO ELEVATE THE WILDFIRE DANGER HERE. GIVEN THE GOOD POTENTIAL FOR MIXING OUT THIS AFTERNOON...SOME OBSERVING SITES MAY EVEN FALL BELOW 20 PERCENT RELATIVE HUMIDITY BY MID TO LATE AFTERNOON. CONDITIONS WILL BE CLOSELY MONITORED AS THE RED FLAG WARNING MAY NEED TO BE EXPANDED IN AERIAL COVERAGE IF SURFACE DEW POINTS DRY OUT MORE THAN WHAT IS CURRENTLY EXPECTED NORTH AND EAST OF BOWMAN AND SLOPE COUNTIES. && .BIS WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR NDZ037-048- 051. RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR NDZ040-043. && NH/VJ
Hazardous weather outlook, Aug 20, 3:25 PM MDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 425 PM CDT MON AUG 20 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 425 PM CDT MON AUG 20 2007 /325 PM MDT MON AUG 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE IN PARTS OF THE AREA THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JF
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:02 AM MDT | Dense Fog Advisory | BIS | Dickey, LaMoure, Stutsman | 4 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.